MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE
Model Number EB-1970K
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting (b)(4) no clinical signs, symptoms or conditions.(b)(4) no patient involvement.(b)(4) loose or intermitternt connection.(b)(4) nozzle.Type of investigation: 10 testing of actual/suspected device.Investigation findings: 140 wear problem.Investigation conclusions: 129 cause traced to device design.
 
Event or Problem Description
Pentax of america initiated field correction 2017-008-c which included inspection of the suction arm on affected models pursuant to predefined inspection criteria (qs-397).The objective of the inspection was to locate part c255-ab171 (suction arm) and verify it is not loose.If part c255-ab171 (suction arm) is found loose, the device was considered to fail the inspection criteria.The customer device was previously returned to pentax medical from a customer on (b)(6) 2021.The endoscope was inspected by pentax medical service under service order (b)(4) and the technician documented the following inspection findings on (b)(6) 2021: suction arm loose, insertion tube severe crush at stage 2, distal body chip at channel opening at thinnest part, light carrying bundle has less than 70% transmission, leak at biopsy channel (large/ primary) distal side, failed wet leak test, up/ down brake lever non-pentax material, failed dry leak test, primary operation channel resistance, customer complaint confirmed, # 1 remote control button cover cracked, umbilical cable single mild discoloration, insertion tube mild crush at stage 1, insertion tube mild crush at stage 2, hole in # 4 remote control button cover, insertion tube root brace cut, inspection of the suction arm was performed and the device failed the inspection criteria.The scope's repairs to be performed where the loose suction arm will be corrected, and the unit returned to the user upon completion.Parts replaced: o-rings and seals, bending rubber, distal joint screw m1, light guide fiber bundle (lcb), distal joint screw m1, insertion flexible tube w/segment, remote control button(1)pb_free, r.C.Button (4) pb-free, friction lever assy, distal end assy with tube.This is the first time pentax model eb-1970k, serial number (b)(4) has been returned for serviced at a pentax facility since the device was put into service on (b)(6) 2005.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12028187
Report Number9610877-2021-00112
Device Sequence Number4269178
Product Code EOQ
UDI-Device Identifier04961333228133
UDI-Public04961333228133
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Repair,Inspection
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberEB-1970K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT ISSUED YET
Patient Sequence Number1